Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 51, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jul 5, 2021, 7:12 PM CDT for La Salle County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2021, 7:12 PM CDT (00:12 UTC)
- Expired
- Jul 5, 2021, 7:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County La Salle County, TX
The radar
The Laughlin AFB radar (KDFX), 147 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1645 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.0
The text
As transmitted.
424 WUUS54 KCRP 060012 SVRCRP TXC283-060045- /O.NEW.KCRP.SV.W.0051.210706T0012Z-210706T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Corpus Christi TX 712 PM CDT Mon Jul 5 2021 The National Weather Service in Corpus Christi has issued a * Severe Thunderstorm Warning for... North central La Salle County in south central Texas... * Until 745 PM CDT. * At 712 PM CDT, a severe thunderstorm was located near Dilley, moving south at 10 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Cotulla, Millett, Los Angeles and Gardendale. This includes Interstate 35 between mile markers 66 and 82. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2838 9896 2841 9926 2864 9919 2865 9897 TIME...MOT...LOC 0012Z 007DEG 10KT 2862 9908 HAIL...1.00IN WIND...<50MPH $$ TE
1 follow-up statement
461 WWUS54 KCRP 060036 SVSCRP Severe Weather Statement National Weather Service Corpus Christi TX 736 PM CDT Mon Jul 5 2021 TXC283-060045- /O.CON.KCRP.SV.W.0051.000000T0000Z-210706T0045Z/ La Salle TX- 736 PM CDT Mon Jul 5 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTH CENTRAL LA SALLE COUNTY... At 736 PM CDT, a severe thunderstorm was located near Millett, or near Dilley, moving southwest at 5 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Cotulla, Millett, Los Angeles and Gardendale. This includes Interstate 35 between mile markers 66 and 82. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2838 9896 2841 9926 2864 9919 2865 9897 TIME...MOT...LOC 0036Z 037DEG 5KT 2860 9910 HAIL...1.00IN WIND...<50MPH $$ TE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 6:42 PM CDT, 30 minutes earlier.
Area forecast discussion, Jul 5, 6:42 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 642 PM CDT Mon Jul 5 2021 .AVIATION... Latest radar shows storms north and west of COT moving toward COT. Weak showers are also present across the eastern TAF sites. Weak isolated showers are expected to continue through early evening across VCT, ALI and CRP TAF sites, while sct thunderstorms continue across LRD and COT. Convection is expected to wane by late evening for a few hours, then increase to numerous once again overnight into Tue morning. Models indicate that rain chances will decrease across the northern areas by Tuesday afternoon, but remain numerous across LRD, ALI and CRP TAF sites into Tue evening. A mix of VFR and MVFR conditions will prevail tonight through Tuesday with periods of LIFR/IFR due to convection. && .PREV DISCUSSION... /Issued 348 PM CDT Mon Jul 5 2021/ SHORT TERM (Tonight through Tuesday Night)... Surface analysis at 3 PM consisted of a broad, circular outflow boundary expanding west into the Brush Country and north into the Victoria Crossroads, with generally light SE winds and quiescent conditions elsewhere. Convergence along the outflow should be greatest on its northern end for the next hour or two where the greatest PoPs remain focused, while much of the Coastal Bend remains more stable behind the outflow. A bit of a wild card exists this evening and early tonight across our western zones as storms currently over the Edwards Plateau continue trekking south in weak NW flow. Most models (including the HREF and TTU WRF) dissipate and shift this activity west of Cotulla and Laredo overnight, but the most recent HRRR has trended farther east which seems plausible. Opted to show 40-50% PoPs in our western counties tonight; however, certainty increases toward daybreak as we expect at least two larger clusters of convection to evolve - one over the western Brush Country tied to an approaching MCV, and the other near the Upper Coastal Bend courtesy of enhanced speed convergence along the coast. This latter area is favored by most CAMs to dominate the scope of our CWA by midday as outflows congeal and potentially lead to a diffuse MCS that drifts south. With PWATs around 2.4", weak steering flow, and deep warm layer rain processes, the stage is clearly primed for some heavy rain. Opted to hold off on flood headlines given rather high flash flood guidance values of 2-4", although localized flooding is likely at some point during the day tomorrow. By late Tue afternoon, conditions look to be too worked over/stabilized in the wake of these storms and this should extend into the first half of the night before another round of coastal speed convergence yields late night/early morning convection near the coast. NBM's high temps for Tuesday look too warm for the degree of thicker clouds and widespread precip, so nudged temps lower and more in tune with the CONSSHORT output. LONG TERM (Wednesday through Monday)... Significant moisture remains in place across South Texas with PWATs ranging from 2.0-2.5" through Friday before decreasing to near 2.0" this weekend into early next week. Low to mid level support seems to be the most driving factor for convective development compared to a potential limiting upper level setting. At 250mb, the GFS has high pressure over the Gulf of Mexico push further inland over the Coastal Plains, inducing ridging by separating troughs from Mexico and the AR/LA/TX border. However, there are model disagreements as the ECMWF and CMC deepen the trough over South Texas keeping the high pressure well east over the Gulf. The latter would lead to an environment more favorable for convective development through upper level divergence. Models are in fair agreement with a mid level trough axis spanning from Deep South Texas into South Texas Wednesday through Thursday night. In addition, cyclonic flow will also be present down to the surface with speed convergence evident and greatest along the coast. Considering all the above, scattered to numerous showers and thunderstorms are expected Wednesday through Thursday night, then decrease to scattered on Friday as ridging approaches from the east. Heavy rainfall and localized flash flooding will also be possible through this time period as moisture remains near or above the 99th percentile, CAPE generally less than 1500 J/kg, and cloud layer mean wind remains slow at less than 15 knots. The WPC has all of South Texas in a marginal risk of excessive rainfall on Wednesday. Therefore, have included heavy rain for Wednesday through Thursday when conditions are most favorable. Storm total QPF through Friday ranges from 2 to 6 inches with locally higher possible. Expect the greatest coverage and rainfall over the waters, Coastal Bend, and Victoria Crossroads. High pressure from the Gulf begins to push westward into South Texas heading into the weekend, with the trough or developing closed mid- level low (ECMWF hinting) over northeast Mexico, west of the CWA, persisting into early next week. This push will likely focus rain chances to this mid-level disturbance, outside of the CWA, as ridging builds over South Texas. The GFS sticks out as an outlier this weekend as it keeps the high pressure over the north Gulf of Mexico with the mid-level trough draped over South Texas. Due to the close proximity of the disturbance, uncertainty, and high PWAT values above the 75th percentile, kept 20-40% PoPs for diurnally driven showers and thunderstorms Friday night through Monday. Tropical Storm Elsa may increase wave heights to near 7 feet and swell periods to 6-8 seconds Thursday into Saturday. This increase in swells with P-ETSS guidance indicating tide levels near 1.5 ft above MSL, could cause waters to reach the dunes as well as an increase in rip currents. High temperatures will remain below normal, ranging from the mid to upper 80s through Friday before gradually increasing through the weekend. Lows remain in the mid to upper 70s. MARINE... Light to moderate onshore flow continues tonight through Tuesday night. Scattered showers and thunderstorms this evening should expand and become numerous during the pre-dawn hours on Tuesday and continue through much of the day, before diminishing in coverage Tuesday night. Weak to moderate onshore flow will continue through Thursday before strengthening to moderate Thursday night through the weekend. Swells from Tropical Storm Elsa will likely move into the region and increase wave heights Thursday through Saturday. This may lead to periods of Small Craft Advisory conditions at times, particularly over the offshore waters. Numerous showers and thunderstorms Wednesday through Thursday, will decrease to scattered Thursday night. Rain chances will decrease to 20 to 40 percent Friday into early next week as an upper level ridge builds west into the region. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 77 84 74 85 75 / 50 90 80 80 70 Victoria 75 85 74 84 74 / 70 80 80 80 60 Laredo 77 86 75 87 74 / 70 80 70 70 50 Alice 75 84 73 85 73 / 50 90 80 80 60 Rockport 77 83 76 86 77 / 70 90 80 80 70 Cotulla 76 88 74 88 75 / 70 70 70 70 50 Kingsville 76 85 74 85 74 / 50 90 80 80 70 Navy Corpus 78 83 77 86 78 / 60 90 80 80 70 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TE/81...AVIATION
Hazardous weather outlook, Jul 5, 4:42 AM CDT, 14 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 442 AM CDT Mon Jul 5 2021 TXZ229>234-239>247-342>347-442-443-447-060945- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 442 AM CDT Mon Jul 5 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will be possible today through tonight. Periods of heavy rain leading to localized flooding will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Numerous showers and thunderstorms are expected daily Tuesday through Thursday. Heavy rainfall could lead to localized flooding at times Tuesday through Thursday. Scattered thunderstorms will be possible Friday into the weekend. A Moderate Risk of Rip Currents is in effect on Tuesday. A higher risk of rip currents along with minor coastal flooding will be possible Wednesday through Friday in response to Tropical Storm Elsa. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-060945- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 442 AM CDT Mon Jul 5 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will be possible today through tonight. Some storms could produce gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Numerous showers and thunderstorms are expected daily Tuesday through Thursday. Some storms could produce gusty winds. Scattered thunderstorms will be possible Friday becoming isolated for the weekend. Increased swells from Tropical Storm Elsa may lead to Small Craft Advisory Conditions Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. ANM/TMT
In the hours before
Special weather statement, Jul 5, 6:50 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
650 PM CDT Mon Jul 5 2021
TXZ229-060030-
La Salle-
650 PM CDT Mon Jul 5 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LA SALLE COUNTY...
At 649 PM CDT, a strong thunderstorm was located 8 miles southeast of
Derby, or 8 miles east of Dilley, moving south at 10 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Millett and Gardendale.
This includes Interstate 35 between mile markers 71 and 82.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2849 9881 2848 9925 2864 9918 2865 9914
2865 9888
TIME...MOT...LOC 2349Z 000DEG 7KT 2868 9903
TEThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:52 PM CDT | Special Weather Statement | CRP | La Salle | 38 min |
| Jul 5, 8:38 PM CDT | Special Weather Statement | CRP | La Salle | 52 min |
| Jul 5, 9:31 PM CDT | Special Weather Statement | CRP | La Salle | 59 min |
| Jul 5, 10:11 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 49 min |
| Jul 5, 10:50 PM CDT | Areal Flood Advisory | CRP | Webb | 3 hr |
| Jul 5, 11:06 PM CDT | Special Weather Statement | CRP | Webb | 39 min |
| Jul 6, 12:00 AM CDT | Special Weather Statement | CRP | Webb | 60 min |
| Jul 6, 2:41 AM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more | 4 days |
| Jul 6, 2:55 AM CDT | Special Marine Warning | CRP | 35 min | |
| Jul 6, 4:05 AM CDT | Areal Flood Advisory | CRP | Aransas, Refugio | 3 hr |
| Jul 6, 6:29 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak | 3 hr |
| Jul 6, 7:09 AM CDT | River Flood Warning | CRP | Bee | 5 days |
| Jul 6, 8:18 AM CDT | Special Marine Warning | CRP | 42 min | |
| Jul 6, 8:48 AM CDT | Areal Flood Advisory | CRP | Aransas, Kleberg, Nueces | 117 min |
| Jul 6, 9:24 AM CDT | Special Marine Warning | CRP | 40 min | |
| Jul 6, 9:58 AM CDT | Flash Flood Warning | CRP | Aransas | 3 hr |
| Jul 6, 10:22 AM CDT | Flash Flood Warning | CRP | Aransas, San Patricio | 3 hr |
| Jul 6, 11:40 AM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces | 119 min |
| Jul 6, 5:24 PM CDT | Special Marine Warning | CRP | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.